I just switched from Synthroid to the generic levothyroxine sodium. I swear I feel differently. I feel more wired and my feet don't hurt anymore -- kinda spaced out. I also feel itchy. But I also felt itchy when i first took the Synthroid and that went away.
It has only been two days on the generic. I have been on Synthroid for 2 weeks and a few days. I started to feel the effects of Synthroid about the 5th day. My symptoms started to abate. I feel better to say the LEAST.
I am wondering if my feet not hurting and the energy level is due to Synthroid not Levo. I know that Synthroid is only the brand name and really is Levothryoxine.
My doc said it would take months to get the full effect from this med. So is the Levo working this fast? My understanding is these meds take about a week to start working.
I started levo about 2 wwkds ago and I felt like you described with being kinda spaced out and also itchy. I was on Natur-throid but with the shortage I had to switch to levo. My doctor also put me on Cytomel T3 to take with the levo twice a day. I am starting to feel better so hopefully it will work for me. It does take a couple months to really see where your going to be with your levels. But I feel a difference already since my body seems to be getting used to it.
It usually takes weeks for Synthroid to make a difference but there can be a difference between different makes. There are some articles that say there can be different Thyroid amounts in different makes although this usually applies to natural thyroid meds. This could be a possiblity. I never was put on the label name just given a generic. Just make sure you stick with the same manufacturor once you get your symptoms back to normal.
Sine the half-life of T4 is one week, if you calculate out the results, you find that it takes 4 weeks to get the level up to 94% of the max. it will eventually build up to. After 6 weeks, the level is up to 98%. Some people report feeling effects from the medication after a relatively short time; however, symptoms usually lag changes in the blood levels of the active thyroid hormones FT3 and FT4. The lag time is dependent upon the patient's individual reaction and also the length of time the patient has been symptomatic.
Not sure of the basis for your med and dosage, but you should be aware that hypo symptoms correlate best with FT3, with FT4 a distant second. TSH does not correlate very well at all. Treatment should be all about alleviating symptoms, so in my opinion the best approach to treating a thyroid patient is to test and adjust FT3 and FT4 levels with meds, as required to alleviate symptoms. TSH is a pituitary hormone that is affected by many variables and should not be used to diagnose and dose a thyroid patient.
Generally speaking, it takes around 6 weeks. It can take less but most people find that 6 weeks is the magic time. As gimel explained above, it does take a while to build up in the system. It is a difficult time for many people who feel it is for ever!
It could well be the fillers in the other medication making you feel weird. Have a read on the net as the the different tablet make-up and see if there is anything in there you don't normally have. Many people have issues with one generic and swap to another, only to go back to the original.
While it's true that it takes approximately 6 weeks (or more) for the med to reach its full effect, it's possible to start feeling better in a very short time. I was originally started out on synthroid and almost immediately (within days), I began to notice small changes in the way I felt, although my symptoms never have gone completely away. I was switched from synthroid to levothyroxin in Jan 09 and cytomel was added. I began to feel SO much better, but I think that was mostly the cytomel because my Free T3 levels were in the end of their range. I am currently on alternating dosages of levo, along with 5 mcg cytomel and I think I'm almost where I want my levels to be. It's taken a year and 1/2 to get here though, in spite of some immediate changes.
Yes it does help with weight gain not sure on the puffiness part.. I am currently on a new dose of levothyroxin... I am not sure if it is too high of a dose or not I am a little afraid that it might be.. I am trying to watch it and see what happens.
since they recalled levoxyl i am now on synthroid for 3 weeks. having lots of trouble with ups and down days and symptoms that sound serious. sweaing, tremors, anxeity, jitters to the point i have to take lorazapem, like to know when i will settle down?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.